I am a male in my mid 20s. I recently gotten strep throat about 6 days ago (tested positive on a rapid strep A test). I presented with inflamed tonsils and pus exudate on the tonsils as well, but I did not have a fever probably because I went to the doctor very early in the infection. I was treated with Azithromycin (typical z-pack) due to a possible penicillin allergy last week and had completed that course of therapy on friday. I had been feeling improvement up until thursday when there was pain upon swallowing on the right side of my tonsil and it didn't seem to improve. So on Saturday, I went to the ER because I wanted to make sure I was not developing a peritonsillar abscess. The doctors stated that it did not appear that an abscess formed at the time but they did a second rapid test and that was still positive for Group A Strep even after finishing my azithromycin course on day 5. So I was put on a new regimen of oral clindamycin and a single IV dose of Dexamethasone, plus 600 mg of Ibuprofen for pain. Currently, the pain in my neck has not subsided (varies from a 2/10 to sometimes a 7/10), but I have been able to pinpoint that it seems to be a lymph node below my jaw rather than in the tonsil itself. It is painful to the touch and if I move my head in certain ways. It is also worse at night to the point I have been woken up from the pain.
I am concerned that either the strep is not being resolved in the lymph node in my neck or that there is some co-infection of something else that may be a cause but I cannot know. Is this a normal thing that happens in strep throat? Do I actually have an abscess that is not actually visualized in the throat or is this just a lymph node that needs to resolve on it's own and I'm just being impatient? Keep in mind that this all started only a week ago on tuesday.
Thanks in advance!
Know the five types of psoriasis and how to spot flares.
Newer diabetes treatments can suppress appetite and aid weight loss.
Try these tips to get your salivary glands back into action.
Constipation is a common side effect of opioid and narcotic pain medicines.
Is it sensitive skin or something else?